Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Strong preinjective partitions and representation type of Artinian rings


Author: Birge Zimmermann-Huisgen
Journal: Proc. Amer. Math. Soc. 109 (1990), 309-322
MSC: Primary 16A64
DOI: https://doi.org/10.1090/S0002-9939-1990-1007520-3
MathSciNet review: 1007520
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that for every ring of left pure global dimension zero (i.e., for every ring all of whose left modules are direct sums of finitely generated modules), the finitely generated left modules can be grouped to a unique "strong preinjective partition" while the finitely presented right modules possess a "strong preprojective partition"; these strong partitions are upgraded versions of the partitions introduced by Auslander and Smaløfor Artin algebras. One direct consequence is that a ring of left pure global dimension zero has finite representation type if and only if there exist sufficiently many almost split maps among its finitely generated left modules. This provides a very elementary proof for Auslander's theorem saying that for Artin algebras vanishing of the left pure global dimension is equivalent to finiteness of the representation type.


References [Enhancements On Off] (What's this?)

  • [1] M. Auslander, Representation theory of Artin algebras II, Comm. Algebra 1 (1974), 269-310. MR 0349747 (50:2240)
  • [2] -, Large modules over Artin algebras, Algebra, Topology and Categories, Academic Press, New York, 1976. MR 0424874 (54:12832)
  • [3] -, Functors and morphisms determined by objects, Representation Theory of Algebras, Proc. Philadelphia Conf., New York, 1978, pp. 1-244. MR 0480688 (58:844)
  • [4] M. Auslander and M. Bridger, Stable module theory, Mem. Amer. Math. Soc., no. 94, Amer. Math. Soc., Providence, RI, 1969. MR 0269685 (42:4580)
  • [5] M. Auslander and I. Reiten, Representation theory of Artin algebras III, almost split sequences, Comm. Algebra 3 (1975), 239-294. MR 0379599 (52:504)
  • [6] M. Auslander and S. O. Smalø, Preprojective modules over Artin algebras, J. Algebra 66 (1980), 61-122. MR 591246 (83a:16039)
  • [7] N. Bourbaki, Commutative algebra, Hermann, Paris, 1972. MR 0360549 (50:12997)
  • [8] S. U. Chase, Direct products of modules, Trans. Amer. Math. Soc. 97 (1960), 457-473. MR 0120260 (22:11017)
  • [9] K. R. Fuller, On rings whose left modules are direct sums of finitely generated modules, Proc. Amer. Math. Soc. 54 (1976), 39-44. MR 0393133 (52:13943)
  • [10] L. Gruson and C. U. Jensen, Modules algébriquement compact et fondeurs $ {\lim ^{(i)}}$, C. R. Acad. Sci. Paris Sér. A Math. 276 (1973), 1651-1653. MR 0320112 (47:8653)
  • [11] H. Hullinger, Stable equivalence and rings whose modules are a direct sum of finitely generated modules, J. Pure Appl. Algebra 16 (1980), 265-273. MR 558491 (81b:16013)
  • [12] I. Kaplansky, Projective modules, Ann. of Math. 68 (1958), 372-377. MR 0100017 (20:6453)
  • [13] H. Lenzing, Endlich präsentierbare Moduln, Arch. Math. 20 (1969), 262-266. MR 0244322 (39:5637)
  • [14] C. M. Ringel and H. Tachikawa, QF-$ 3$ rings, J. Reine Angew. Math. 272 (1975), 49-72. MR 0379578 (52:483)
  • [15] D. Simson, Pure semisimple categories and rings of finite representation type, J. Algebra 48 (1977), 290-296. MR 0460386 (57:380)
  • [16] H. Tachikawa, Quasi-Frobenius rings and genealizations, Lecture Notes in Math., vol. 351, Springer, Berlin, 1973. MR 0349740 (50:2233)
  • [17] W. Zimmerman, Rein-injektive direkte Summen von Moduln, Comm. Algebra 5 (1977), 1083-1117. MR 0450327 (56:8623)
  • [18] -, Existenz von Auslander-Reiten-Folgen, Arch. Math. 40 (1983), 40-49. MR 720892 (84m:16025)
  • [19] B. Zimmermann-Huisgen, Rings whose right modules are direct sums of indecomposable modules, Proc. Amer. Math. Soc. 77 (1979), 191-197. MR 542083 (80k:16041)
  • [20] B. Zimmermann-Huisgen and W. Zimmermann, Algebraically compact rings and modules, Math. Z. 161 (1978), 81-93. MR 0498722 (58:16792)
  • [21] -, On the sparsity of representations of rings of pure global dimension zero, Trans. Amer. Math. Soc. (to appear). MR 965304 (90k:16036)
  • [22] M. Prest, Duality and pure-semisimple rings, J. London Math. Soc. 38 (1988), 403-409. MR 972125 (89m:16059)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A64

Retrieve articles in all journals with MSC: 16A64


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1007520-3
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society